MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Device Stenosis (4066)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was implanted in the common bile duct on an unknown date.On an unknown date, post stent placement, it was noticed that the stent was embedded with tissue ingrowth.The wallflex biliary uncovered stent was attempted to be removed via duodenoscope; however, the stent could not be removed.The wallflex biliary uncovered stent remains in place, and another stent was implanted stent-in-stent to complete the procedure.There were no patient complications reported as a result of this event, and the patient is now doing well.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0106 captures the reportable event of stent obstruction within the device.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf impact code f2202 captures the endoscopic duodenoscopy procedure performed to remove the stent.Imdrf impact code f2301 captures the additional stent implanted on the patient.
 
Additional Manufacturer Narrative
Blocks b5 and h6 (device codes) have been updated based on the additional information received on november 9, 2023.Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0106 captures the reportable event of stent obstruction within the device.Imdrf device code a150207 captures the reportable event of stent difficult to remove.Imdrf impact code f2202 captures the endoscopic duodenoscopy procedure performed to remove the stent.Imdrf impact code f2301 captures the additional stent implanted on the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was implanted in the common bile duct on an unknown date.On an unknown date, post stent placement, it was noticed that the stent was embedded with tissue ingrowth.The wallflex biliary uncovered stent was attempted to be removed via duodenoscope; however, the stent could not be removed.The wallflex biliary uncovered stent remains in place, and another stent was implanted stent-in-stent to complete the procedure.There were no patient complications reported as a result of this event, and the patient is now doing well.It was reported that the stent was attempted to be removed because an uncovered biliary stent was implanted in error; the stent was supposed to be a covered stent, and there was no malignancy in the intended anatomy location.The stent has been successfully removed from the patient.Note: it was reported that the wallflex biliary rx uncovered stent was to be implanted in an anatomy location with no malignancy.Per the instructions for use (ifu), "the wallflex biliary rx uncovered stent system is indicated for use in the palliative treatment of biliary strictures produced by malignant neoplasms and relief of malignant biliary obstruction prior to surgery." the stent is not indicated in an anatomy location with no malignancy.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18065392
Report Number3005099803-2023-05907
Device Sequence Number15393386
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570650
Device Catalogue Number7065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown